Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 81, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 15, 2009, 8:28 PM MDT for Baca County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2009, 8:28 PM MDT (02:28 UTC)
- Expired
- Jul 15, 2009, 9:13 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Baca County, CO
The radar
The Dodge City radar (KDDC), 204 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 3238 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 160228
SVRPUB
COC009-160330-
/O.NEW.KPUB.SV.W.0081.090716T0228Z-090716T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
828 PM MDT WED JUL 15 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 930 PM MDT...
* AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTHEASTERN BACA COUNTY...OR ABOUT 28 MILES SOUTH OF THE SAUNDERS
ELEVATOR...AND WAS MOVING TOWARD THE EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3698 10205 3699 10228 3722 10235 3728 10204
3717 10203 3699 10203
TIME...MOT...LOC 0228Z 273DEG 23KT 3707 10215
$$3 follow-up statements
000
WWUS55 KPUB 160244
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
844 PM MDT WED JUL 15 2009
COC009-160330-
/O.CON.KPUB.SV.W.0081.000000T0000Z-090716T0330Z/
BACA CO-
844 PM MDT WED JUL 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 842 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS CENTERED OVER SOUTHEASTERN BACA COUNTY...OR 27 MILES
SOUTH OF THE SAUNDERS ELEVATOR...AND WAS MOVING TOWARD THE EAST AT 25
MPH.
LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME SOUTHEASTERN BACA
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3698 10205 3699 10228 3722 10235 3726 10204
3717 10203 3699 10203
TIME...MOT...LOC 0243Z 273DEG 23KT 3708 10210
$$000
WWUS55 KPUB 160258
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
858 PM MDT WED JUL 15 2009
COC009-160330-
/O.CON.KPUB.SV.W.0081.000000T0000Z-090716T0330Z/
BACA CO-
858 PM MDT WED JUL 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 857 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS CENTERED OVER SOUTHEASTERN BACA COUNTY...OR 24 MILES
SOUTH OF THE SAUNDERS ELEVATOR...AND WAS MOVING TOWARD THE EAST AT 20
MPH.
LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME SOUTHEASTERN BACA
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3698 10205 3699 10228 3722 10235 3726 10204
3717 10203 3699 10203
TIME...MOT...LOC 0258Z 266DEG 17KT 3713 10211
$$000
WWUS55 KPUB 160313
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
913 PM MDT WED JUL 15 2009
COC009-160323-
/O.CAN.KPUB.SV.W.0081.000000T0000Z-090716T0330Z/
BACA CO-
913 PM MDT WED JUL 15 2009
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN BACA COUNTY...
HAZARDOUS LIGHTNING...PEA SIZE HAIL...WIND GUSTS AROUND 50 MPH...AND
LOCAL HEAVY RAINFALL ARE STILL IN THE AREA.
LAT...LON 3698 10205 3699 10228 3722 10235 3726 10204
3717 10203 3699 10203
TIME...MOT...LOC 0313Z 266DEG 17KT 3713 10202
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:16 PM MDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jul 15, 2:16 PM MDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 216 PM MDT WED JUL 15 2009 .SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY...COLD FRONT IS SOUTH OF THE NEW MEXICO BORDER...WITH MOIST UPSLOPE WINDS AND INCREASING SURFACE DEW POINTS OVER MOST OF THE EASTERN MOUNTAINS AND PLAINS. FEW TSRA ALREADY FIRING OVER THE EASTERN MOUNTAINS AT 20Z...AND WITH CAPES ALREADY OVER 1000 J/KG ALONG THE I-25 CORRIDOR...EXPECT STORMS TO INTENSIFY AS THEY MOVE OFF THE HIGHER TERRAIN. 0-6KM SHEAR VALUES NOT HUGE...AS MID LEVEL WINDS ARE FAIRLY LIGHT...BUT STRONG DIRECTIONAL TURNING WITH HEIGHT YIELDS VALUES APPROACHING 40 KNOTS...WHICH SHOULD BE SUFFICIENT FOR A SEVERE STORM OR TWO BY LATE AFTERNOON. TONIGHT...STORMS SHOULD MOVE OFF THE MOUNTAINS AND ONTO THE PLAINS IN THE EVENING...WITH MODELS SUGGESTING CONVECTION COULD LINGER ALONG THE RATON MESA THROUGH ABOUT 06Z. WESTERLY SURFACE FLOW BEGINS TO DEVELOP OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR AFTER 06Z...WHICH SHOULD PUSH LOW LEVEL MOISTURE EASTWARD BY EARLY THU MORNING. THURSDAY...LOW AND MID LEVEL FLOW BECOMES MORE NWLY AS UPPER RIDGE BEGINS TO AMPLIFY OVER THE WESTERN U.S. BOTH NAM AND GFS SUGGEST VERY PRONOUNCED DRYING FROM THE SURFACE THROUGH 700 MB BY AFTERNOON...WITH DEWPOINTS FALLING INTO THE 30S OR LOWER OVER MOST OF THE AREA BY THU EVENING. APPEARS ONLY CHANCE OF CONVECTION WILL BE THE FAR EAST/SOUTHEAST PORTIONS OF THE AREA...WHERE SOME MINOR AMOUNTS OF MOISTURE WILL HANG ON. REMOVED POPS MOST AREAS...AS EVEN MOUNTAIN CONVECTION LOOKS UNLIKELY WITH SUCH A DRY AIR MASS. HIGH TEMPERATURES WILL CLIMB WELL INTO THE 90S OVER THE PLAINS AS DOWNSLOPE WARMING DEVELOPS...WITH MOUNTAINS AND HIGH VALLEYS STAYING VERY WARM AS WELL...WITH READINGS IN THE 80S OVER ALL BUT THE HIGHEST PEAKS. .LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) UPPER RIDGE AMPLIFIES OVER THE WESTERN U.S...PLACING MOST OF COLORADO IN A NORTHWEST UPPER FLOW THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THIS PATTERN SHOULD DELIVER A SERIES OF COLD FRONTS TO THE AREA...WITH THE FIRST ARRIVING AS EARLY AS THU NIGHT...FOLLOWED BY A REINFORCING SURGE FRI EVENING. AIR MASS INITIALLY IS FAIRLY DRY THROUGH EARLY FRI...WITH INCREASING MOISTURE/UPSLOPE FRI EVENING INTO SAT. WILL THUS SEE SOME SLIGHT COOLING FRI...WITH A LITTLE STRONGER COOLING ON SAT. EXPECT AN INCREASING CHANCE OF TSRA FROM FRI EVENING INTO SAT AS WELL. FOR SUN INTO NEXT WEEK...CONFIDENCE IS LOW IN TIMING OF ANY INDIVIDUAL SURGES...THOUGH PATTERN IS FAVORABLE FOR A CONTINUED INFLUX OF LOW LEVEL MOISTURE AND AT LEAST ISOLATED TSRA OVER THE EASTERN MOUNTAINS AND PLAINS EACH DAY. MOISTURE AND OCCASIONAL COLD FRONTS SHOULD KEEP THE EASTERN MOUNTAINS AND PLAINS SEASONABLY WARM...WHILE WESTERN MOUNTAINS AND VALLEYS REMAIN MAINLY HOT AND DRY THROUGH THE PERIOD. && .AVIATION...KEPT A VCTS GROUP IN ALL TAF FORECASTS THROUGH EARLY EVENING...WITH BEST CHANCES FOR TSRA AT KCOS AND KPUB...LITTLE LOWER CHANCE AT KALS. STORMS APPEAR TO BE FAIRLY QUICK MOVING SO FAR THIS AFTERNOON...SO ANY CIG/VISIBILITY REDUCTION WILL BE BRIEF...THOUGH HAIL THREAT LOOKS A LITTLE HIGHER TODAY THAN THE PAST FEW DAYS. STORMS SHOULD END BY 03Z OVER ALL BUT THE FAR SOUTHEAST PLAINS...WITH CLEARING SKIES AND LIGHT DRAINAGE WINDS OVERNIGHT. DRIER AIR OVERSPREADS THE AREA ON THU...REMOVING THE THREAT OF TSRA FOR AT LEAST ONE DAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/27
Hazardous weather outlook, Jul 15, 6:54 AM MDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 654 AM MDT WED JUL 15 2009 COZ058>089-093>099-161300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 654 AM MDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE STORMS ARE LIKELY TODAY AND TONIGHT OVER THE EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. THE MAIN THREATS FROM THESE STORMS WILL BE HAIL UP TO 1 1/2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH AND LIGHTNING. THE HIGHEST CHANCES FOR SEVERE WEATHER ARE NEAR THE COLORADO AND NEW MEXICO BORDER. UPSLOPE FLOW WILL BRING A MOIST AND UNSTABLE AIRMASS ONTO THE PLAINS AND INTERSTATE 25 CORRIDOR...AND WIND SHEAR IS SUFFICIENTLY STRONG TO PRODUCE SEVERE STORMS. OVER THE MOUNTAINS AND HIGH VALLEYS...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE AND THE MAIN THREATS WILL BE WIND GUSTS TO 50 MPH AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AND FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS IN THE AFTERNOON AND EVENING...WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED OVER THE FAR SOUTHEAST PLAINS FRIDAY AFTERNOON AND THROUGH THE NIGHT. SATURDAY ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL THE SOUTHEAST PLAINS IN THE AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS AND HIGH VALLEYS SUNDAY...AND OVER ALL OF THE FORECAST AREA MONDAY AND TUESDAY. THE MAIN THREATS FROM ANY STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND 40 MPH. HOWEVER...SOME OF THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. 06/28
In the hours before
Local storm report, Jul 15, 5:24 PM MDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
524 PM MDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 16 WNW KIM 37.36N 103.61W
07/15/2009 M0.75 INCH LAS ANIMAS CO PUBLIC
&&
JCERULocal storm report, Jul 15, 5:33 PM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
533 PM MDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 18 ENE WALSENBURG 37.77N 104.50W
07/15/2009 E1.00 INCH HUERFANO CO PUBLIC
&&
SHODANISSpecial weather statement, Jul 15, 6:23 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 623 PM MDT WED JUL 15 2009 COZ097-160100- LAS ANIMAS VICINITY/BENT COUNTY- 623 PM MDT WED JUL 15 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BENT COUNTY IN SOUTHEAST COLORADO AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF LAS ANIMAS...OR 19 MILES EAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... JOHN MARTIN RESERVOIR. CADDOA. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 15, 7:13 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 713 PM MDT WED JUL 15 2009 COZ088-094-160145- EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 713 PM MDT WED JUL 15 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF TYRONE...OR 28 MILES NORTH OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... TYRONE. THATCHER. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 15, 7:19 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 719 PM MDT WED JUL 15 2009 COZ094-097>099-160145- EASTERN LAS ANIMAS COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 719 PM MDT WED JUL 15 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO EXTREME NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTER OF STRONG THUNDERSTORMSS ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF JOHN MARTIN RESERVOIR TO 19 MILES EAST OF HIGBEE...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN PROWERS COUNTY...EXTREME NORTHEASTERN LAS ANIMAS COUNTY...SOUTH CENTRAL BENT COUNTY AND EXTREME NORTHWESTERN BACA COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 15, 8:04 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 804 PM MDT WED JUL 15 2009 COZ099-160230- SPRINGFIELD VICINITY/BACA COUNTY- 804 PM MDT WED JUL 15 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO AT 804 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTH OF STONINGTON...OR 30 MILES SOUTH OF THE SAUNDERS ELEVATOR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN BACA COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:15 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 60 min |
| Jul 15, 6:28 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.